| Catalog Number |
K08A |
| Medical Device Problem Codes |
Inflation Problem (1310); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/23/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Pre-operative diagnosis: primary osteoporosis type of fracture: compression fracture it was reported that intra-op, when trying to inflate the inflatable bone tamp (ibt) into the vertebral body, the balloon did not inflate and the contrast media leaked.Hence, the product was replaced with another one and the procedure was completed.No fragment of the balloon remained inside the patient.Total delay in overall procedure time as a result of this event was less than 60 minutes.No patient complications were reported as a result of this event.
Additional Manufacturer Narrative
Product analysis: visual and functional inspection of the ibt balloon revealed a sharp cut/puncture on ibt.Functional inspection with a sample syringe confirmed the balloon would not hold the liquid and leaked out from the puncture.It appears that ibt was cut/punctured at the tip which is consistent with in-vivo contact with sharp object, such as bone splinters.If information is provided in the future, a supplemental report will be issued.